Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 157, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 31, 2018, 10:12 PM CDT for Howell County, Ozark County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2018, 10:12 PM CDT (03:12 UTC)
- Expired
- May 31, 2018, 11:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 10:13 PM CDT | TSTM WND DMG | 2 Wnw Tecumseh, MO | SEVERAL TREES AND LIMBS DOWN IN THE TECUMSEH AND HARDENVILLE AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2032 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.3
The text
As transmitted.
376
WUUS53 KSGF 010312
SVRSGF
MOC091-153-010400-
/O.NEW.KSGF.SV.W.0157.180601T0312Z-180601T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1012 PM CDT THU MAY 31 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Ozark County in southwestern Missouri...
Southern Howell County in south central Missouri...
* Until 1100 PM CDT
* At 1012 PM CDT, a severe thunderstorm was located 8 miles northwest
of Bakersfield, or 21 miles west of West Plains, moving southeast
at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Norfork Lake... Gainesville...
Bakersfield... South Fork...
Lanton... Hardenville...
Moody... Tecumseh...
Caulfield... Zanoni...
Udall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3665 9247 3670 9232 3670 9209 3665 9185
3650 9167 3650 9227
TIME...MOT...LOC 0312Z 303DEG 20KT 3663 9221
HAIL...1.00IN
WIND...60MPH
$$
Lindenberg1 follow-up statement
328
WWUS53 KSGF 010359
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1059 PM CDT THU MAY 31 2018
MOC091-153-010409-
/O.EXP.KSGF.SV.W.0157.000000T0000Z-180601T0400Z/
Ozark MO-Howell MO-
1059 PM CDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OZARK AND
SOUTHERN HOWELL COUNTIES WILL EXPIRE AT 1100 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 200 AM CDT for
south central and southwestern Missouri.
LAT...LON 3665 9247 3670 9232 3670 9209 3665 9185
3650 9167 3650 9227
TIME...MOT...LOC 0359Z 303DEG 20KT 3649 9195
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:08 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 31, 6:08 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 608 PM CDT Thu May 31 2018 .SHORT TERM...(This evening through Friday) Issued at 123 PM CDT Thu May 31 2018 A strongly unstable airmass resided over the Missouri Ozarks region this afternoon. A few boundaries were located across the area. This boundaries in conjunction with an incoming wave from Kansas will help to initiate strong to severe storms this afternoon and evening primarily along and southeast of Interstate 44. All modes of severe weather are possible with this activity with potential for significant hail up to tennis ball size. The most intense storms will occur across south central missouri or southeast of Interstate 44. Most of the storms will move southeast of the area by 10pm. Mid level heights rise on Friday with high temps soaring into the lower 90s at most locations. Heat Indicies will approach the low 100s across western Missouri. No precipitation is expected. .LONG TERM...(Friday Night through Thursday) Issued at 123 PM CDT Thu May 31 2018 Attention then turns to Saturday as a mid level shortwave moves east across Nebraska and Iowa. A complex of storms looks to form to our northwest Friday night and move southeast toward northern Missouri by early Saturday morning. Will then need to monitor left over boundaries as GFS is showing ML capes over 4000j/kg over the eastern half of the area Saturday afternoon. If storms form they would likely become severe, forecast trends will need to be monitored for Saturday afternoon. Northwest flow pattern will develop through next Tuesday with generally dry weather until a passing wave brings rain chances next Wednesday. High temps will remain in the 80s to around 90. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 602 PM CDT Thu May 31 2018 For the 00z TAFS, outflow boundary which has been instigator in storm development this afternoon and evening was south of JLN/SGF and not expecting anything at their terminals through the period. For BBG, storms a bit too close to not at least mention with a vcts wording, but probably will not keep in for more than the first two hours of the forecast. Have thrown in some MVFR conditions between 11z-14z with some light fog developing in almost calm wind field. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Lindenberg
Hazardous weather outlook, May 31, 8:38 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 838 PM CDT Thu May 31 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 838 PM CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Strong to severe thunderstorms will continue, mainly across south central Missouri through the late evening. Large hail to the size of golf balls, and damaging straight line winds up to 60 mph will be possible with the stronger storms. In addition, very heavy rainfall moving across the same locations could lead to some localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of thunderstorms is expected on Saturday, mainly over the eastern Missouri Ozarks. A few strong to severe storms will be possible. Afternoon heat index values will reach near 100 degrees Friday and Saturday afternoons especially along and west of the Interstate 49 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, May 31, 9:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 2 E LICKING 37.50N 91.82W
05/31/2018 TEXAS MO LAW ENFORCEMENT
MINOR DAMAGE (SMALL OUTBUILDING, A/C UNIT,
OUTDOOR FURNITURE) AND NO INJURIES. NO TREE
DAMAGE. DELAYED REPORT.
&&
TEOLocal storm report, May 31, 9:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 2 E LICKING 37.50N 91.82W
05/31/2018 TEXAS MO LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
E LICKING. MINOR DAMAGE (SMALL OUTBUILDING,
A/C UNIT, OUTDOOR FURNITURE) AND NO
INJURIES. NO TREE DAMAGE. DELAYED REPORT.
TIME ESTIMATED BASED ON RADAR.
&&
TEOLocal storm report, May 31, 9:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG ROCKAWAY BEACH 36.70N 93.16W
05/31/2018 TANEY MO PUBLIC
TREES DOWN AND BOAT DOCKS MOVED AND BROKEN
LOOSE. TIME ESTIMATED BASED ON RADAR.
DELAYED REPORT VIA FACEBOOK.
&&
TEOLocal storm report, May 31, 9:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG FORSYTH 36.69N 93.12W
05/31/2018 TANEY MO FIRE DEPT/RESCUE
FORSYTH FIRE DEPARTMENT REPORTED A ROOF
COLLAPSE DUE TO HEAVY RAIN FALL AND A WEAKEN
STRUCTURE. DELAYED REPORT.
&&
TEOLocal storm report, May 31, 10:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HEAVY RAIN TECUMSEH 36.59N 92.29W
05/31/2018 U0.00 INCH OZARK MO TRAINED SPOTTER
TECUMSEH FD SPOTTER REPORTS EXTREMELY HEAVY
RAINS WITH 45 MPH WINDS.
&&
TEOLocal storm report, May 31, 10:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND GST TECUMSEH 36.59N 92.29W
05/31/2018 E50 MPH OZARK MO FIRE DEPT/RESCUE
TECUMSEH FD REPORTS STEADY WINDS AT 50 MPH.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 18 min |
| May 31, 7:03 PM CDT | Tornado Warning | SGF | Dent, Shannon, Texas | 27 min |
| May 31, 7:04 PM CDT | Special Weather Statement | SGF | Wright | 41 min |
| May 31, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 52 min |
| May 31, 7:10 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 4 hr |
| May 31, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 14 min |
| May 31, 7:16 PM CDT | Flash Flood Warning | SGF | Shannon | 4 hr |
| May 31, 7:16 PM CDT | Special Weather Statement | SGF | Douglas | 44 min |
| May 31, 7:19 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 26 min |
| May 31, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 51 min |
| May 31, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 40 min |
| May 31, 7:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 50 min |
| May 31, 7:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 50 min |
| May 31, 7:57 PM CDT | Flash Flood Warning | SGF | Douglas, Wright | 4 hr |
| May 31, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 13 min |
| May 31, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 11 min |
| May 31, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 44 min |
| May 31, 8:09 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 5 hr |
| May 31, 8:11 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 49 min |
| May 31, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 14 min |
| May 31, 8:21 PM CDT | Special Weather Statement | SGF | Christian | 39 min |
| May 31, 8:24 PM CDT | Flash Flood Warning | SGF | Ozark | 5 hr |
| May 31, 8:38 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 32 min |
| May 31, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 50 min |
| May 31, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 32 min |
| May 31, 8:53 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 25 min |
| May 31, 9:01 PM CDT | Special Weather Statement | SGF | Douglas | 44 min |
| May 31, 9:11 PM CDT | Special Weather Statement | SGF | Dent | 49 min |
| May 31, 9:17 PM CDT | Special Weather Statement | SGF | Ozark | 43 min |
| May 31, 9:22 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 53 min |
| May 31, 9:28 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 26 min |
| May 31, 9:45 PM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| May 31, 10:32 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| May 31, 10:45 PM CDT | Special Weather Statement | SGF | Lawrence | 45 min |
| May 31, 11:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 41 min |
| Jun 1, 12:04 AM CDT | Special Weather Statement | SGF | Barry | 41 min |
| Jun 1, 1:22 AM CDT | Areal Flood Warning | SGF | Ozark | 9 hr |
| Jun 1, 4:12 AM CDT | Areal Flood Warning | SGF | Howell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.